Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

April 17, 2016Falls County, Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 17, 2016, 8:05 PM CDT for Falls County, Limestone County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2016, 8:05 PM CDT (01:05 UTC)
Expired
Apr 17, 2016, 9:00 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Falls County, TX, Limestone County, TX

What was reported inside it

TimeReportWhereRemark
Apr 17, 8:17 PM CDTHAIL 1Kosse, TX$$

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

613 
WUUS54 KFWD 180105
SVRFWD
TXC145-293-180200-
/O.NEW.KFWD.SV.W.0113.160418T0105Z-160418T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SUN APR 17 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LIMESTONE COUNTY IN CENTRAL TEXAS...
  NORTHEASTERN FALLS COUNTY IN CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  BREMOND...OR 12 MILES EAST OF MARLIN...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHERN LIMESTONE AND NORTHEASTERN FALLS COUNTIES...INCLUDING THE
  FOLLOWING LOCATIONS: THORNTON AND KOSSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.

&&

LAT...LON 3119 9666 3140 9673 3152 9680 3164 9639
      3141 9625
TIME...MOT...LOC 0104Z 241DEG 15KT 3127 9669 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

79
2 follow-up statements
940 
WWUS54 KFWD 180128
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT SUN APR 17 2016

TXC145-180137-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-160418T0200Z/
FALLS TX-
828 PM CDT SUN APR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FALLS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3152 9680 3164 9639 3141 9625 3122 9660
TIME...MOT...LOC 0127Z 230DEG 19KT 3137 9656 

$$

TXC293-180200-
/O.CON.KFWD.SV.W.0113.000000T0000Z-160418T0200Z/
LIMESTONE TX-
828 PM CDT SUN APR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN LIMESTONE COUNTY...

AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
GROESBECK...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GROESBECK AND THORNTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.

&&

LAT...LON 3152 9680 3164 9639 3141 9625 3122 9660
TIME...MOT...LOC 0127Z 230DEG 19KT 3137 9656 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

79
854 
WWUS54 KFWD 180155
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT SUN APR 17 2016

TXC293-180204-
/O.EXP.KFWD.SV.W.0113.000000T0000Z-160418T0200Z/
LIMESTONE TX-
855 PM CDT SUN APR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIMESTONE COUNTY WILL
EXPIRE AT 900 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3152 9680 3164 9639 3141 9625 3122 9660
TIME...MOT...LOC 0154Z 241DEG 15KT 3137 9656 

$$

79

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 7:09 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 17, 7:09 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT SUN APR 17 2016

.AVIATION...
/00Z TAFS/

THE THREAT FOR RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH THE
NIGHT BUT A BREAK IN THE RAIN/STORM ACTIVITY WILL LIKELY OCCUR
LATE MONDAY MORNING INTO THE AFTERNOON HOURS. MODERATE TO HEAVY
RAINFALL WITHIN SHOWERS AND THUNDERSTORMS WILL RESULT IN REDUCED
VISIBILITIES. ANOTHER ROUND OF RAIN WILL LIKELY AFFECT KACT LATE
MONDAY AFTERNOON INTO THE EVENING AND SOME OF THIS RAIN MAY REACH
INTO THE DFW AIRPORTS.

EAST AND SOUTHEAST WINDS WILL PREVAIL THROUGH THE OVERNIGHT HOURS
AND MAY BE GUSTY IN AND AROUND SHOWERS AND STORMS. A FRONT WILL
MOVE INTO THE AIRPORTS MONDAY MORNING RESULTING IN NORTH WINDS BUT
THE WINDS WILL BECOME MORE NORTHEASTERLY BY THE AFTERNOON HOURS.
CIGS WILL VARY THROUGH THE PERIOD BUT WILL LARGELY REMAIN BETWEEN
500-1500 FEET.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT SUN APR 17 2016/
A STRONG CLOSED UPPER LEVEL LOW OVER COLORADO WILL CONTINUE TO BE
THE WEATHER MAKER ACROSS THE REGION FOR THE NEXT FEW DAYS. THIS
LOW WILL ROTATE AROUND COLORADO AND WYOMING DURING THE NEXT 72
HOURS BEFORE STARTING ITS TREK EASTWARD ACROSS THE CENTRAL PLAINS
MIDWEEK. THE LOW WILL THEN OPEN UP AS IT MOVES FARTHER
EAST...MOVING INTO THE OHIO VALLEY BY FRIDAY.

A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN ALONG THE I-35
CORRIDOR MOST OF THE DAY AND HAS ONLY SLOWLY BEEN SHIFTING
EASTWARD. ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS HAVE
FORMED DURING THE LAST FEW HOURS TO THE WEST OF THE I-35 CORRIDOR.
RAINFALL AMOUNTS OF 3 TO OVER 6 INCHES HAVE BEEN RECEIVED SO FAR.
THE HEAVIEST AMOUNTS...4 TO OVER 6 INCHES..ACROSS PARTS OF PALO
PINTO AND JACK COUNTIES DURING THE OVERNIGHT HOURS THROUGH THIS
AFTERNOON. WE WILL BE ISSUING A RAINFALL PUBLIC INFORMATION
STATEMENT 415-430 PM CDT. THE BIT OF GOOD NEWS IS THAT AN OUTFLOW
BOUNDARY HAS MOVED THROUGH ALL BUT THE EASTERN MOST COUNTIES THIS
AFTERNOON...BRINGING EAST TO NORTHEAST WINDS AND KEEPING/OR
COOLING TEMPERATURES INTO THE 60S. THIS HAS DAMPENED (PUN
INTENDED) THE SEVERE THUNDERSTORM/TORNADO THREAT ACROSS THE
FORECAST AREA FOR NOW. HEAVY RAIN WILL REMAIN THE MAIN THREAT
THROUGH TONIGHT...BUT SOME SEVERE WEATHER IS STILL POSSIBLE.

SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN MONDAY AND MONDAY NIGHT
BEFORE THE BEST LIFT SHIFTS EASTWARD BEFORE DAYBREAK TUESDAY.
HAVE LEFT THE FLASH FLOOD WATCH AS IS FOR NOW...BUT WE MAY BE ABLE
TO REMOVE PARTS OF THE WEST AFTER MONDAY MORNING. A WEAK COLD
FRONT IS EXPECTED TO MOVE THROUGH THE WEST OR NORTHWEST HALF OF
THE FORECAST AREA BY MIDDAY MONDAY BEFORE STALLING. THE THREAT OF
THE HEAVIEST RAIN SHOULD THEN SHIFT EAST OR ALONG AND EAST OF
I-35 MONDAY AFTERNOON THROUGH TUESDAY. WINDS WILL BECOME
SOUTHEASTERLY AREA WIDE TUESDAY NIGHT. DISTURBANCES MOVING THROUGH
THE UPPER LEVEL FLOW WILL ALLOW FOR SOME SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. DRY WEATHER IS THEN
EXPECTED THURSDAY NIGHT THROUGH SATURDAY. AN APPROACHING SHORTWAVE
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE
REGION NEXT SUNDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    64  73  64  77  64 / 100  70  60  50  20
WACO                65  73  64  77  63 / 100  80  70  50  20
PARIS               63  69  63  72  63 / 100  70  60  70  40
DENTON              62  72  61  76  61 / 100  60  60  50  20
MCKINNEY            63  72  62  74  62 / 100  70  60  50  30
DALLAS              65  73  64  76  65 / 100  70  60  50  20
TERRELL             66  73  64  75  63 / 100  70  60  60  30
CORSICANA           66  73  66  76  65 / 100  80  70  60  30
TEMPLE              66  73  65  78  63 / 100  90  70  50  20
MINERAL WELLS       57  71  60  76  60 / 100  50  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

82/82
Hazardous weather outlook, Apr 17, 5:57 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT SUN APR 17 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
557 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTH AND CENTRAL TEXAS THROUGH TONIGHT. HEAVY RAINFALL
AND FLASH FLOODING IS THE PRIMARY THREAT.

AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY OCCUR ACROSS THE REGION
THROUGH TONIGHT. LOCALIZED 4 TO 6 INCH AMOUNTS WILL BE POSSIBLE
ACROSS AREAS SOUTHEAST OF A LAMPSAS TO ATHENS LINE.

SOME SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF A LAMPASAS
TO ATHENS LINE. DAMAGING WINDS...LARGE HAIL AND EVEN A BRIEF
TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND
MONDAY NIGHT. THE GREATEST AREAL COVERAGE WILL SHIFT TO THE EAST
OF I-35 TUESDAY. WITH SATURATED SOILS...ANY LOCATIONS THAT RECEIVE
HEAVY RAINFALL MONDAY AND TUESDAY WILL FACE A THREAT OF FLOODING.
A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY
THOUGH THIS ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS WE
HAVE SEEN RECENTLY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING MAINLY
SOUTH OF A LAMPASAS TO ATHENS LINE.

58

In the hours before

Special weather statement, Apr 17, 4:19 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT SUN APR 17 2016

TXZ100-115-116-172145-
PALO PINTO TX-STEPHENS TX-YOUNG TX-
419 PM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...NORTHEASTERN
STEPHENS AND NORTHWESTERN PALO PINTO COUNTIES UNTIL 445 PM CDT...

AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF POSSUM KINGDOM STATE PARK...OR 13 MILES EAST OF
BRECKENRIDGE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POSSUM KINGDOM STATE PARK.

LAT...LON 3268 9867 3284 9880 3314 9847 3290 9840
TIME...MOT...LOC 2118Z 221DEG 33KT 3279 9869

92
Local storm report, Apr 17, 6:52 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT SUN APR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      ZABCIKVILLE             31.05N  97.17W
04/17/2016                   BELL               TX   TRAINED SPOTTER

            RAPIDLY FLOWING WATER OVER HIGHWAY 53 AND FM437
Local storm report, Apr 17, 7:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT SUN APR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       6 ENE ROGERS            30.96N  97.14W
04/17/2016  M4.09 INCH       BELL               TX   OTHER FEDERAL

            4.09" IN THE LAST 12 HRS. 3.6" IN THE LAST 6 HRS AND
            2.82" IN LAST 3 HOURS AT NELT2 /NORTH ELM CREEK-EAST OF
            TEMPLE/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:35 PM CDTSevere Thunderstorm WarningFWDFalls55 min
Apr 17, 9:19 PM CDTAreal Flood AdvisoryFWDNavarro3 hr
Apr 17, 9:28 PM CDTAreal Flood AdvisoryFWDFreestone3 hr
Apr 17, 9:52 PM CDTAreal Flood WarningFWDBell, Falls, Limestone, Milam6 hr
Apr 17, 10:57 PM CDTAreal Flood AdvisoryFWDAnderson, Leon3 hr
Apr 18, 1:16 AM CDTAreal Flood AdvisoryFWDBosque, Coryell, Erath, Hamilton, Hill, Hood and 4 more6 hr
Apr 18, 1:47 AM CDTAreal Flood AdvisoryFWDDallas, Ellis3 hr
Apr 18, 1:56 AM CDTFlash Flood WarningFWDJohnson3 hr
Apr 18, 3:02 AM CDTRiver Flood WarningFWDCoryell24 hr
Apr 18, 3:12 AM CDTAreal Flood AdvisoryFWDHill, McLennan, Navarro3 hr
Apr 18, 4:45 AM CDTRiver Flood WarningFWDDallas14 hr
Apr 18, 5:00 AM CDTAreal Flood WarningFWDJohnson6 hr
Apr 18, 5:13 AM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Henderson, Kaufman, Leon and 4 more3 hr
Apr 18, 6:57 AM CDTRiver Flood WarningFWDPalo Pinto33 hr
Apr 18, 7:19 AM CDTRiver Flood WarningFWDBosque, McLennan20 hr
Apr 18, 10:58 AM CDTRiver Flood WarningFWDEllis, Kaufman5 days

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.